MAUDE Adverse Event Report: EXACTECH, INC. NV CROWN CUP CLSTR HOLE 54MM GROUP 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

EXACTECH, INC. NV CROWN CUP CLSTR HOLE 54MM GROUP 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Catalog Number 180-01-54
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Myalgia (2238); Osteolysis (2377); Implant Pain (4561)
Date of Event 12/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information, the patient involved in (b)(4) meets the following risk criteria for early prosthesis wear and/or osteolysis as specified in the hhe: implanted with a lateralized liner, combination of largest available femoral head and/or thinnest available liner was used.The most likely underlying cause for the revision reported in (b)(4) is a combination of risk factors specified in hhe-2020-09-11-02 and being implanted for more than 10 years.However, the reported prosthesis wear or loosening cannot be confirmed from the reported information and the devices were not available for evaluation.
 
Event or Problem Description
As reported, the patient's complaints of their left hip initially began during walking and progressively worsened.The pain situation escalated and the client required inpatient care.The client was discharged with ongoing pain and later was revised.X-ray's showed a clear decentering of the prosthetic head and a very large osteolysis in the acetabulum as a sign of inlay wear.The radiological findings were confirmed during revision surgery.Because the socket was loose and osteolysis occurred due to the size, then the complete socket was changed to a revision hip cup with tab and iliac pin.The patient had to stay in the hospital two days longer because of their weakened state.The following rehabilitation was challenging for the patient.After rehabilitation the patient's symptoms have nearly entirely subsided, with only residual discomfort after prolonged walking.Furthermore, a misalignment has developed, leading to problems in the right hip as well.

Brand Name
NV CROWN CUP CLSTR HOLE 54MM GROUP 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key22034780
Report Number1038671-2025-02078
Device Sequence Number21203168
Product Code MEH
UDI-Device Identifier10885862037022
UDI-Public10885862037022
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/14/2017
Device Catalogue Number180-01-54
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Initial Report FDA Received Date05/16/2025
Date Device Manufactured10/17/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown